Kansas, 2015Wildfire in Kansas, March 12, 2015
March 12, 2015 · NWS SGF · 1 event in 1 county or zone
A large grass became out of control and burned down several oil storage tanks.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large grass became out of control and burned down several oil storage tanks.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 12, 2:31 PM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Mar 12, 2:31 PM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
331 PM CDT Thu Mar 12 2015
...Flood Watch for Much of Southern Missouri Tonight through
Friday Night...
.SHORT TERM...(This Evening through Friday Night)
Issued at 320 PM CDT THU MAR 12 2015
Rain will overspread much of southern Missouri this evening into the
overnight hours. The rain will develop as a result of a deep
moisture plume being directed into the region on the eastern
periphery of an upper level trough across the southern Plains.
Isentropic upglide and strengthening moisture transport will
support rain development.
Intermittent rainfall will continue Friday as deep moisture
advection continues. Expect an increase in rainfall rates heading
into the afternoon and evening as embedded short wave trough now
in the western Gulf pushes north toward southern Missouri.
Increasing upper diffluence and 850-700 MB frontogenesis will provide
strengthening lift and support higher rainfall rates. Expect a
band of heavier rainfall to set up north of this shortwave within a
strengthening deformation zone as it stalls near the
Missouri/Arkansas border then pushes off to the east late Friday
night. Where this band of steadier heavy rainfall develops will
have to be monitored for enhanced flood potential.
In addition precipitable water values will rise to around 1.25" which
are significantly above normal for mid March. This along with 850 MB
dewpoints rising to near 12 degrees Celsius are supportive of
heavy rainfall rates and amounts. Overall today's models have
trended westward with the heavy rainfall potential.
With all of that said, I have expanded the Flood Watch westward to
include areas generally east of a line from Galena to Lebanon to
Rolla.
Instability will be marginal but cannot rule out a few rumbles of
thunder later tonight and Friday mainly across south central
Missouri.
.LONG TERM...(Saturday through Thursday)
Issued at 320 PM CDT THU MAR 12 2015
The upper trough and associated rainfall will be shunted off to
the east Saturday as a northern stream system tracks into the
Great Lakes. Surface high pressure will build over the region
Sunday into Monday while a broad upper ridge expands eastward.
This will result in really nice weather day Sunday and Monday with
highs Monday climbing into the 70s.
Cooler air is progged to arrive Tuesday as another front drops
through the area. The next chance of rain may arrive next
Wednesday or Thursday as a shortwave trough traverses into the
region.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1158 AM CDT THU MAR 12 2015
Current TAF forecasts look good with only timing adjustments
really needed. Mid and upper level clouds that moved in overnight
have begun to erode on the western edge. However...with the upper
level system beginning to make its northward...clouds will move
back in later this afternoon.
Conditions will begin to deteriorate at KBBG after 22z and
KSGF/KJLN after 00z. Expecting IFR conditions to begin developing
after 01z and LIFR conditions after 06z. KJLN...being on the
western edge of the rain shield...will be the last to experience
these affects. Once the rain shield establishes itself over the
area...expect LIFR conditions through the remainder of the
forecast period.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH from 7 PM CDT this evening through Saturday morning
FOR MOZ070-071-081>083-091-092-095>098-103>106.
KS...NONE.
&&
SHORT TERM...Foster
LONG TERM...Foster
AVIATION...GaedeHazardous weather outlook, Mar 12, 2:45 PM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
345 PM CDT THU MAR 12 2015
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-132045-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
345 PM CDT THU MAR 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED...
ELEVATED FLOODING RISK.
LIMITED LIGHTNING RISK.
DISCUSSION...
RAIN ALONG WITH A FEW RUMBLES OF THUNDER WILL OVERSPREAD MUCH OF THE
OUTLOOK TONIGHT WITH THE HEAVIEST RAIN ACROSS FAR SOUTHERN
MISSOURI. THE RAINFALL ON SATURATED GROUND COULD LEAD TO LOCALIZED
FLOODING OF LOW WATER CROSSINGS AND CREEKS BY LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
MODERATE TO HEAVY RAINFALL AND A FEW RUMBLES OF THUNDER WILL
CONTINUE FRIDAY AND FRIDAY NIGHT ACROSS SOUTHERN MISSOURI. HEAVY RAINFALL
ACROSS SOUTHERN MISSOURI WILL RESULT IN THE POTENTIAL FOR FLOODING
MAINLY EAST OF A GALENA TO ROLLA LINE WHERE A FLOOD WATCH IS IN
EFFECT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
FOSTER
Wildfire, Bourbon
- When
- March 12, 5:00 PM CST to 8:00 PM CST
- Where
- Bourbon forecast zone
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 37.855, -94.849 (the zone’s center; the record gives no point)
A grass fire became out of control and consumed about 150 acres in Bourbon County, Kansas about 10 miles northwest of Fort Scott. This fire was between the communities of Xenia and Devon. The fire engulfed three oil storage tanks which were completely destroyed. Roughly 25000 gallons or 600 barrels of oil were lost.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Alaska, March 12 to 13, 20152 deaths · 1 event
- Debris Flow and Flood in West Virginia, March 12 to 13, 2015$1.3 million · 2 events
- Flash Flooding in Louisiana, March 12, 2015$210,000 · 8 events
- High Surf in Hawaii, March 12 to 15, 201513 events
- Dense Fog in Kentucky, March 12, 20157 events
- Flooding in Montana, March 12 to 15, 20152 events
- Flash Flooding in Georgia, March 12, 20152 events
- Flash Flood in Texas, March 12, 2015$2,000 · 1 event
- Flash Flood in Arkansas, March 12, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 555245.